| Model Number |
N/A |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/13/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
Event or Problem Description
It was reported less than a month after magnetic navigation catheter placement, the catheter could not be withdrawn and exhibited blood reflux.Attempts to recanalize failed, necessitating unplanned catheter removal.Post-removal inspection revealed two kinks in the catheter approximately 20 cm from the puncture site, with deep creases.The patient denied strenuous physical activity.This catheter was used only once for chemotherapy.The catheterization team reported a smooth placement procedure.Chest x-ray revealed no skeletal abnormalities.No further information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a kinked catheter is confirmed, but the root cause could not be determined.One 4 fr s/l powerpicc catheter was returned for evaluation.One photograph and one video of a powerpicc catheter were returned for evaluation.An initial visual observation of the returned catheter showed blood use residues throughout the powerpicc device.Two circumferentially aligned kinks were observed; one kink was observed at the 20 cm depth marker, and the second kink was observed just distal to the 21 cm depth marker.A functional test of attempting to infuse water into the catheter using a 12 ml syringe revealed the catheter was occluded with blood.No leaking was observed.A microscopic observation revealed circumferentially aligned kinks at the 20 cm depth marker and just distal to the 21 cm depth marker.The catheter tubing appeared to have an overall elliptical shape at the kink sites.No root cause could be determined for the kinking of the catheter; however, possible causes of failure include repetitive movement of the device while the picc is in place, kinking caused by physiological placement location in the patient, or other unknown clinical or environmental circumstances.This complaint will be recorded for future trending and monitoring purposes.